Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 77, NWS Des Moines, IA

May 22, 20114 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 22, 2011, 2:29 PM CDT for 4 counties in Iowa. It was in force for 46 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2011, 2:29 PM CDT (19:29 UTC)
Expired
May 22, 2011, 3:15 PM CDT
In force
46 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Black Hawk County, IA, Bremer County, IA, Butler County, IA, Grundy County, IA

The radar

The Des Moines radar (KDMX), 153 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 2:38 PM CDTHAIL 0.885 Nw Waterloo Airport, IAOBLONG HAIL STONES NICKEL SIZE
May 22, 2:40 PM CDTHAIL 13 S Janesville, IA
May 22, 2:47 PM CDTFUNNEL CLOUD5 Nnw Cedar Falls, IATRAINED SPOTTER REPORTED FUNNEL CLOUD NORTHWEST OF CEDAR FALLS...
May 22, 2:50 PM CDTFUNNEL CLOUD2 S Waverly, IA
May 22, 2:50 PM CDTHAIL 1Tripoli, IA
May 22, 3:13 PM CDTFUNNEL CLOUD2 Se Tripoli, IAFUNNEL CLOUD REACHED ABOUT 3/4 OF THE WAY TO THE GROUND BEFORE RETREATING INTO THE WALL CLOUD.
May 22, 3:15 PM CDTHAIL 1Tripoli, IA
May 22, 3:25 PM CDTHAIL 2Sumner, IAUTILITY WORKERS REPORT. EAST SIDE OF SUMNER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 12:51 PM CDTTornado WatchSPC10 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.5 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2011-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2011-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 233 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1775 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
233 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

686 
WUUS53 KDMX 221929
SVRDMX
IAC013-017-023-075-222015-
/O.NEW.KDMX.SV.W.0077.110522T1929Z-110522T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
229 PM CDT SUN MAY 22 2011

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BLACK HAWK COUNTY IN NORTHEAST IOWA...
  BREMER COUNTY IN NORTHEAST IOWA...
  SOUTHEASTERN BUTLER COUNTY IN NORTH CENTRAL IOWA...
  NORTHEASTERN GRUNDY COUNTY IN CENTRAL IOWA...

* UNTIL 315 PM CDT

* AT 228 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 8 MILES EAST OF PARKERSBURG...OR 15 MILES WEST OF
  WATERLOO...AND MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SHELL ROCK...WAVERLY...DENVER...TRIPOLI...SUMNER...JANESVILLE...
  READLYN AND FREDERIKA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL CAN CAUSE INJURY AND PROPERTY DAMAGE. SEEK SAFETY INDOORS
UNTIL THE STORM PASSES.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A
TORNADO IS SPOTTED...IMMEDIATELY MOVE TO THE BASEMENT OR SMALL
INTERIOR ROOM OF A REINFORCED BUILDING.

&&

LAT...LON 4244 9264 4251 9278 4291 9240 4291 9208
      4282 9207 4278 9207
TIME...MOT...LOC 1930Z 220DEG 39KT 4256 9261
WIND...HAIL <50MPH 1.00IN

$$

COGIL
3 follow-up statements
940 
WWUS53 KDMX 221954
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
254 PM CDT SUN MAY 22 2011

IAC023-075-222004-
/O.CAN.KDMX.SV.W.0077.000000T0000Z-110522T2015Z/
GRUNDY IA-BUTLER IA-
254 PM CDT SUN MAY 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BUTLER AND
NORTHEASTERN GRUNDY COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4258 9242 4263 9256 4274 9256 4291 9240
      4291 9208 4283 9207 4278 9208
TIME...MOT...LOC 1954Z 220DEG 39KT 4276 9238

$$

IAC013-017-222015-
/O.CON.KDMX.SV.W.0077.000000T0000Z-110522T2015Z/
BLACK HAWK IA-BREMER IA-
254 PM CDT SUN MAY 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BREMER AND
NORTHWESTERN BLACK HAWK COUNTIES UNTIL 315 PM CDT...

AT 251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL.  THIS
STORM WAS LOCATED NEAR WAVERLY...OR 17 MILES NORTH OF WATERLOO...
MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  TRIPOLI...SUMNER...READLYN AND FREDERIKA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE AND INJURY. PEOPLE
OUTSIDE SHOULD SEEK SHELTER IMMEDIATELY...PREFERABLY INSIDE A
REINFORCED BUILDING. STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... IMMEDIATELY MOVE TO THE BASEMENT OR SMALL INTERIOR ROOM
OF A REINFORCED BUILDING.

&&

LAT...LON 4258 9242 4263 9256 4274 9256 4291 9240
      4291 9208 4283 9207 4278 9208
TIME...MOT...LOC 1954Z 220DEG 39KT 4276 9238
WIND...HAIL <50MPH 1.75IN

$$

COGIL
569 
WWUS53 KDMX 222006
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
306 PM CDT SUN MAY 22 2011

IAC013-222016-
/O.CAN.KDMX.SV.W.0077.000000T0000Z-110522T2015Z/
BLACK HAWK IA-
306 PM CDT SUN MAY 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BLACK HAWK COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4266 9229 4272 9242 4281 9243 4291 9236
      4291 9208 4283 9207 4278 9208
TIME...MOT...LOC 2006Z 220DEG 39KT 4286 9226

$$

IAC017-222015-
/O.CON.KDMX.SV.W.0077.000000T0000Z-110522T2015Z/
BREMER IA-
306 PM CDT SUN MAY 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN BREMER
COUNTY UNTIL 315 PM CDT...

AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL.  THIS
STORM WAS LOCATED NEAR TRIPOLI...OR 16 MILES SOUTH OF NEW HAMPTON...
MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  SUMNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE AND INJURY. PEOPLE
OUTSIDE SHOULD SEEK SHELTER IMMEDIATELY...PREFERABLY INSIDE A
REINFORCED BUILDING. STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... IMMEDIATELY MOVE TO THE BASEMENT OR SMALL INTERIOR ROOM
OF A REINFORCED BUILDING.

&&

LAT...LON 4266 9229 4272 9242 4281 9243 4291 9236
      4291 9208 4283 9207 4278 9208
TIME...MOT...LOC 2006Z 220DEG 39KT 4286 9226
WIND...HAIL <50MPH 1.75IN

$$

COGIL
378 
WWUS53 KDMX 222016
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
316 PM CDT SUN MAY 22 2011

IAC017-222026-
/O.EXP.KDMX.SV.W.0077.000000T0000Z-110522T2015Z/
BREMER IA-
316 PM CDT SUN MAY 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BREMER COUNTY HAS
EXPIRED...

THIS WARNING HAS BEEN REPLACED WITH A TORNADO WARNING FOR PORTIONS 
OF NORTHEAST BREMER COUNTY UNTIL 345 PM CDT.

LAT...LON 4266 9229 4272 9242 4281 9243 4291 9236
      4291 9208 4283 9207 4278 9208
TIME...MOT...LOC 2006Z 220DEG 39KT 4286 9226

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 1:12 PM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, May 22, 1:12 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE DES MOINES IA
112 PM CDT SUN MAY 22 2011

.SHORT TERM /TODAY/...
FORECAST CHALLENGE THIS MORNING IS THUNDERSTORM CHANCES TODAY.
SHORTWAVE ROTATING AROUND UPPER LOW OVER SD WILL MOVE EAST REACHING
SOUTHERN MN BY 18Z. VERY STRONG WSW FLOW ALOFT WITH WIND SPEEDS FROM
50-60 KNOTS ABOVE 700 MB.  AT THE SURFACE...OUTFLOW BOUNDARY FROM
SATURDAY EVENING/S STORMS WAS ACROSS NORTHERN MO AT 08Z. PACIFIC
COLD FRONT SOUTH OF LOW PRESSURE CENTER IN SD EXTENDED SOUTH ACROSS
NEBRASKA. MODIFIED AIR OVER CENTRAL IA THIS MORNING SHOULD RECOVER
THIS MORNING AS SOUTHWEST LOW-LEVEL FLOW ADVECTS MID 60 DEW POINTS
INTO EASTERN IA BY 18Z. ONE ISSUE THIS MORNING IS THE POSSIBILITY OF
THUNDERSTORMS DEVELOPING ALONG OUTFLOW BOUNDARY JUST TO THE SOUTH.
THE 00Z AND 06Z NAM BOTH DEVELOP THUNDERSTORMS IN THIS AREA THIS
MORNING. FORECAST A SMALL POP FOR THIS POTENTIAL. IF STORMS DO NOT
DEVELOP...DON/T SEE ANYTHING TO PREVENT AIRMASS RECOVERY ACROSS
EASTERN IOWA. CURRENT FORECAST CALLS FOR THUNDERSTORMS DEVELOPING
EAST OF COLD FRONT IN UNSTABLE AIRMASS.  SHEAR VALUES LOOKS
IMPRESSIVE AND SEVERE WEATHER POSSIBLE AND WORDED FORECAST
ACCORDINGLY.  A NEGATIVE IS SOUTHWEST FLOW AHEAD OF COLD FRONT WHICH
WILL MINIMIZE CONVERGENCE.  IF BOUNDARY LAYER FLOW BACKS...POTENTIAL
WOULD BE GREATER.

.LONG TERM /TONIGHT THROUGH SATURDAY/...
PRIMARY FORCING SHOULD HAVE REACHED THE FAR EAST TO SOUTHEAST OF THE
COUNTY WARNING AREA BY 00Z THIS EVENING THEN PUSH OUT OF THE AREA
TOWARD 03Z. MID LEVEL CLOUDINESS MAY LINGER THROUGH DRYING WILL
COMMENCE AFTER 06Z. THE UPPER LOW WILL BE ENGULFED BY THE CYCLONIC
FLOW OVER EASTERN CANADA ON MONDAY AND DEPART QUICKLY. A WEAK
FRONTAL BOUNDARY WILL DROP SLOWLY SOUTH THROUGH THE STATE DURING THE
AFTERNOON. MID LEVEL WARMING AND DRYING DURING THE DAY WILL LIMIT
OVERALL INSTABILITIES HOWEVER A FEW SHOWERS AND THUNDERSTORMS MAY
DEVELOP ALONG THE BOUNDARY. THE GREATER PORTION OF THE DAY WILL
REMAIN DRY THOUGH. THE NEXT IN THE SERIES OF STRONG UPPER LEVEL LOWS
WILL ENTER THE MIDWEST TUESDAY INTO WEDNESDAY. GENERAL TRENDS WILL
THIS SYSTEM HAVE BEEN FARTHER NORTH AND MORE WET FOR CENTRAL IOWA
THOUGH THE STATE WOULD REMAIN ON THE COOL SIDE OF THE SFC BOUNDARY.
HAVE FOLLOWED A ECMWF/UKMET/GEM BLEND WITH THIS FEATURE WHICH SHIFTS
PRECIPITATION FARTHER NORTH AND LINGERS A BIT LONGER THROUGH
WEDNESDAY NIGHT. THIS SCENARIO WOULD PROMOTE A COOL AND WET
WEDNESDAY WITH WIDESPREAD SHOWERS AND THUNDERSTORMS. THURSDAY AND
THURSDAY NIGHT SHOULD BE MOSTLY DRY. THE NEXT UPPER LEVEL WAVE
REMAINS ON TRACK FOR A FRIDAY ARRIVAL ALONG WITH ADDITIONAL
PRECIPITATION CHANCES. THIS SYSTEM IS EXPECTED TO PASS TO THE EAST
THEN DEEPEN AND STALL OVER THE OHIO VALLEY WITH ANOTHER PATTERN
BLOCK DEVELOPING. THIS SYSTEM COULD HAVE IMPLICATIONS INTO THE
MEMORIAL DAY WEEKEND IF IT BECOMES STRONG ENOUGH TO INDUCE COOL
CYCLONIC FLOW OVER THE STATE.

&&

.AVIATION...22/18Z
CDFNT/DRYLINE FROM EAST OF KAXA TO NEAR KDSM TO WEST OF KLWD WILL
MOVE TO ERN IA BY THIS EVE.  STRONG CONVECTION EXPECTED TO DVLP
ALONG AND AHD OF THE DRYLINE.  SCT MVFR CONDS REMAIN EARLY THIS AFTN
OVR NERN IA IN STRATUS...OTRW VFR CONDS WIL PREVAIL THIS TAF PD
OUTSIDE OF TSRA.  TSRA THREAT WILL END BFR MIDN WITH WSWLY TO WLY
FLOW.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...MS MAY 11
LONG TERM...DONAVON
AVIATION...MS MAY 11
Hazardous weather outlook, May 22, 5:24 AM CDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
524 AM CDT SUN MAY 22 2011

IAZ004-005-015-023-033-034-044-045-057-231030-
EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-SAC-CALHOUN-CRAWFORD-CARROLL-
AUDUBON-
524 AM CDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST AND
WEST CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. A SEVERE STORM IS
POSSIBLE WITH QUARTER SIZED HAIL AND 60 MPH WINDS THROUGH 2 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE WORK WEEK. THE
POTENTIAL FOR SEVERE WEATHER IS LOW DURING THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

IAZ006-007-016-017-024>027-035>037-046>048-058>060-070>073-081>084-
092>095-231030-
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-
WEBSTER-HAMILTON-HARDIN-GREENE-BOONE-STORY-GUTHRIE-DALLAS-POLK-CASS-
ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-LUCAS-TAYLOR-RINGGOLD-
DECATUR-WAYNE-
524 AM CDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA
INCLUDING THE MASON CITY...AMES AND DES MOINES METRO AREAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. THESE STORMS
WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH GOLF BALL SIZE
HAIL...DAMAGING WINDS AND A FEW TORNADOES POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FEW THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE WORK WEEK WITH THE
GREATEST POTENTIAL ON WEDNESDAY. THE POTENTIAL FOR SEVERE WEATHER
IS LOW DURING THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 1 PM AND 6 PM TODAY.

IAZ028-038-039-049-050-061-062-074-075-085-086-096-097-231030-
BREMER-GRUNDY-BLACK HAWK-MARSHALL-TAMA-JASPER-POWESHIEK-MARION-
MAHASKA-MONROE-WAPELLO-APPANOOSE-DAVIS-
524 AM CDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA
MAINLY EAST OF A WATERLOO TO NEWTON TO CENTERVILLE LINE.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. THESE STORMS
ARE EXPECTED TO BECOME SEVERE WITH GOLF BALL SIZE HAIL...DAMAGING
WINDS AND TORNADOES POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FEW THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE WORK WEEK WITH THE
GREATEST POTENTIAL ON WEDNESDAY. THE POTENTIAL FOR SEVERE WEATHER
IS LOW DURING THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 2 PM AND 8 PM TODAY.

DONAVON

In the hours before

Local storm report, May 22, 2:17 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
217 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             N BROOKLYN              41.74N 92.45W
05/22/2011  E1.50 INCH       POWESHIEK          IA   TRAINED SPOTTER

&&

MS MAY 11
Local storm report, May 22, 2:21 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
221 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             BARNES CITY             41.51N 92.47W
05/22/2011  E1.75 INCH       MAHASKA            IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED GOLF BALL HAIL IN BARNES CITY.

&&

FBOKSA
Local storm report, May 22, 2:22 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
222 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0209 PM     HAIL             3 SSW BARNES CITY       41.46N 92.48W
05/22/2011  E1.00 INCH       MAHASKA            IA   TRAINED SPOTTER

            QUARTER SIZE HAIL NEARLY COVERING GROUND...

&&

JB
Local storm report, May 22, 2:23 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
223 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             1 W BROOKLYN            41.73N 92.46W
05/22/2011  E0.75 INCH       POWESHIEK          IA   TRAINED SPOTTER

0210 PM     HAIL             4 SW BROOKLYN           41.69N 92.52W
05/22/2011  E1.00 INCH       POWESHIEK          IA   TRAINED SPOTTER

&&

SKOW

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 7:28 PM CDTSevere Thunderstorm WarningDMXEmmet32 min
May 21, 7:51 PM CDTSevere Thunderstorm WarningDMXAdair39 min
May 21, 7:57 PM CDTSevere Thunderstorm WarningDMXEmmet33 min
May 21, 8:21 PM CDTSevere Thunderstorm WarningDMXGuthrie24 min
May 21, 8:39 PM CDTSevere Thunderstorm WarningDMXDallas, Madison36 min
May 21, 8:41 PM CDTSevere Thunderstorm WarningDMXCrawford34 min
May 21, 8:59 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Lucas, Warren, Wayne31 min
May 21, 9:03 PM CDTSevere Thunderstorm WarningDMXMadison, Warren27 min
May 21, 9:44 PM CDTSevere Thunderstorm WarningDMXAppanoose, Lucas, Monroe, Wayne31 min
May 21, 10:19 PM CDTSevere Thunderstorm WarningDMXMahaska, Poweshiek26 min
May 22, 9:19 AM CDTRiver Flood WarningDMXEmmet17 days
May 22, 9:19 AM CDTRiver Flood WarningDMXHumboldt11 days
May 22, 9:19 AM CDTRiver Flood WarningDMXHumboldt, Kossuth12 days
May 22, 1:38 PM CDTSevere Thunderstorm WarningDMXJasper, Poweshiek, Tama52 min
May 22, 2:02 PM CDTSevere Thunderstorm WarningDMXMahaska, Poweshiek43 min
May 22, 2:23 PM CDTTornado WarningDMXPoweshiek17 min
May 22, 2:42 PM CDTTornado WarningDMXBlack Hawk, Bremer33 min
May 22, 3:14 PM CDTTornado WarningDMXBremer31 min
May 22, 4:12 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Wapello27 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.